Jump to content

Mirtazapine causing RLS after dosing at night


Recommended Posts

Hi,
I have been on Remeron for about three years for anxiety, OCD, and depression. I started at 60mg, but that was pretty stimulating after dosing it all at night. Now, I take 22.5mg before sleep.

Depending on my legs/hips tension levels, I always get restless legs about 45-60 minutes after my dose, and it keeps me from sleeping right away. I've had this since I started the med, and now that I do yoga/stretching, it's even been worse. Some nights it is very severe. Would lowering to 15mg help? Or anything else? I wonder if it's a histamine or noradrenaline thing. Thanks.

Link to comment
Share on other sites

Apparently, Remeron is indeed associated in some people with RLS symptoms. But it can be alleviated or eliminated by adding a dopamine agonist, such as pramipexole (Mirapex) (as described in the link below describing a case study), ropinirole (Requip), or Neupro patch (rotigotine transdermal).

http://neuro.psychiatryonline.org/doi/pdf/10.1176/appi.neuropsych.13120357

Edited by mikl_pls
Link to comment
Share on other sites

 Share

×
×
  • Create New...